MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZT18EN80NSC134NZ
Medical Device Problem Codes Defective Component (2292); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot ds017807 for 2 units was released on 25-jun-2018 for distribution.There were no non-conforming reports (ncrs) initiated for the lot or anomalies identified in the dhr.
 
Event or Problem Description
It was initially reported that the bivona custom tube had pin holes in the cuff.The tube was never sterilized, and had no leak prior to placement.It was later reported by the patient's physician that there was a cartilage in the end user's trachea that was damaging the cuff.The physician submitted a new template for a device with a longer length shaft, so that the cuff was positioned past the cartilage when the device was in situ.No death or serious injury was reported in connection with this incident.

Brand Name
BIVONA CUSTOM TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7703775
Report Number3012307300-2018-02706
Device Sequence Number1452573
Product Code JOH
UDI-Device Identifier15019517153057
UDI-Public15019517153057
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/22/2023
Device Catalogue NumberZT18EN80NSC134NZ
Device Lot NumberDS017807
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1